Advertisement

Journal of Mathematical Sciences

, Volume 231, Issue 5, pp 650–664 | Cite as

Smooth Contact of a Semiinfinite Punch with Rounded Edge and an Elastic Strip

  • Т. V. Klimchuk
  • V. І. Ostryk
Article
  • 7 Downloads

We consider a problem of contact of an elastic strip with a semiinfinite punch with rounded edge indented into one face of the strip, while the other face of the strip is fixed. Friction forces in the contact zone are neglected. By the Wiener–Hopf method, we obtain the exact analytic solution of the problem. The distributions of contact stresses, the stresses inside the strip and along its fixed face, and the normal displacements of points of a part of the load-free face of the strip are determined. We construct the isochores and determine the position of the point at which the maximum values of the principal shear stresses are attained.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    I. G. Al’perin, “Stresses in an infinite strip uniformly compressed at a half of its length,” Uch. Zap. Khark. Gos. Univ., Vol. ХХVІІІ: Zapiski Nauch.-Issled. Inst. Mat. Mekh. Khark. Mat. Obshch., Ser. 4, 20, 107–118 (1950); http://dspace.univer.kharkov.ua/handle/123456789/1503.
  2. 2.
    M. Ya. Belen’kii, “Mixed problem of the theory of elasticity for an infinitely long strip,” Prikl. Mat. Mekh., 16, No. 3, 283–292 (1952).MathSciNetGoogle Scholar
  3. 3.
    B. Noble, Methods Based on the Wiener–Hopf Technique for the Solution of Partial Differential Equations, Pergamon Press, London (1958).zbMATHGoogle Scholar
  4. 4.
    V. I. Ostryk, “Sliding and smooth contact of punches of different profiles with an elastic strip,” Mat. Met. Fiz.-Mekh. Polya, 49, No. 4, 133–145 (2006).Google Scholar
  5. 5.
    A. F. Ulitko, Vector Expansions in the Three-Dimensional Theory of Elasticity [in Russian], Akademperiodika, Kiev (2002).Google Scholar
  6. 6.
    A. F. Ulitko and V. I. Ostrik, “Mixed problem of the theory of elasticity for a strip on a rigid base,” in: Proc. of the Third All-Russian Conf. on the Theory of Elasticity with International Participation [in Russian], Novaya Kniga, Rostov-on-Don (2004), pp. 372–375.Google Scholar
  7. 7.
    M. V. Fedoryuk, Asymptotics: Integrals and Series [in Russian], Nauka, Moscow (1987).zbMATHGoogle Scholar
  8. 8.
    I. Ya. Shtaerman, Contact Problem of the Theory of Elasticity [in Russian], Gostekhizdat, Moscow–Leningrad (1949).Google Scholar
  9. 9.
    D. Dini, J. R. Barber, C. M. Churchman, A. Sackfield, and D. A. Hills, “The application of asymptotic solutions to contact problems characterized by logarithmic singularities,” Europ. J. Mech. A-Solid, 27, No. 5, 847–858 (2008).CrossRefzbMATHGoogle Scholar

Copyright information

© Springer Science+Business Media, LLC, part of Springer Nature 2018

Authors and Affiliations

  • Т. V. Klimchuk
    • 1
  • V. І. Ostryk
    • 1
  1. 1.Shevchenko Kyiv National UniversityKyivUkraine

Personalised recommendations